Exelon Patch and Weight Loss
Certain side effects may occur with the use of the Exelon Patch, and weight loss appears to be one of the most common ones. In studies, up to 8 percent of people using the medication for Alzheimer's disease experienced weight loss. If you are using the Exelon Patch and weight loss becomes a problem, contact your healthcare provider.
The Exelon® Patch (rivastigmine patch) is a prescription medication used to treat Parkinson's or Alzheimer's dementia. Weight loss is one of the possible Exelon Patch side effects.
In clinical studies, up to 8 percent of people using the patch for Alzheimer's disease experienced weight loss, compared to 1 percent of people taking a placebo (a patch with no active ingredient). People taking higher doses of the Exelon Patch are much more likely to experience weight loss, compared to people taking low doses. Weight loss while on the Exelon Patch is most likely due to some of the gastrointestinal side effects of the medication, such as nausea, vomiting, diarrhea, and loss of appetite.
Weight loss is a possible side effect of the Exelon Patch, especially at a high dosage. If you are noticing significant weight loss while using the patch, talk with your healthcare provider. He or she may recommend ways to slow down or stop the weight loss. In more severe cases, your healthcare provider may recommend that you switch to a different Parkinson's or Alzheimer's disease medication.